Alert archive / Wisconsin / Frost Advisories in 2019
Frost Advisory 2, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at May 12, 2019, 9:12 PM CDT for 7 counties in Wisconsin. It took effect at May 13, 2019, 2:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2019, 9:12 PM CDT (02:12 UTC)
- In effect from
- May 13, 2019, 2:00 AM CDT
- Expired
- May 13, 2019, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Outagamie County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 19 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.2 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1681 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
398 WWUS73 KGRB 130212 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 912 PM CDT Sun May 12 2019 ...AREAS OF FROST EXPECTED LATE TONIGHT INTO EARLY MONDAY MORNING... .Light winds and clearing skies will allow temperatures to fall into the middle 30s across portions of northeast and east central Wisconsin overnight. These conditions will allow areas of frost to develop. WIZ022-038>040-048>050-131015- /O.NEW.KGRB.FR.Y.0002.190513T0700Z-190513T1300Z/ Door-Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc- Including the cities of Sturgeon Bay, Fish Creek, Sister Bay, Appleton, Green Bay, Kewaunee, Luxemburg, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, and Two Rivers 912 PM CDT Sun May 12 2019 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY... The National Weather Service in Green Bay has issued a Frost Advisory, which is in effect from 2 AM to 8 AM CDT Monday. * TEMPERATURE...Lows tonight will fall into the middle 30s. * IMPACTS...Sensitive vegetation may be damaged or killed if not covered, brought indoors, or otherwise protected from the cold temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Kurimski
1 follow-up statement
169 WWUS73 KGRB 131238 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 738 AM CDT Mon May 13 2019 WIZ022-038>040-048>050-131345- /O.EXP.KGRB.FR.Y.0002.000000T0000Z-190513T1300Z/ Door-Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc- Including the cities of Sturgeon Bay, Fish Creek, Sister Bay, Appleton, Green Bay, Kewaunee, Luxemburg, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, and Two Rivers 738 AM CDT Mon May 13 2019 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures will steadily warm through the morning hours effectively diminishing the frost potential across the area. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at May 12, 6:19 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, May 12, 6:19 PM CDT, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 619 PM CDT Sun May 12 2019 Updated aviation portion for 00Z TAF issuance .SYNOPSIS... Issued at 253 PM CDT Sun May 12 2019 Generally quiet weather with seasonable temperatures is expected throughout the upcoming work week, then a return to more unsettled conditions is possible next weekend. A slowly progressive upper pattern of modest amplitude is expected across North America through most of the upcoming work week. Amplification of an increasingly distinct southern stream across the CONUS is likely to begin late in the week and continue into next weekend. The pattern is likely to be similar to the one we've had for much of the start of May--a deep trough over the southwestern states with strong ridging over the southeastern CONUS. Near to slightly above normal daytime highs are expected during the work week. Overnight lows early in the week will continue to be rather chilly and supportive of some frost, but mins should edge upward during the week. A round or two of scattered light precipitation is likely during the next several days. The potential for widespread significant precipitation will increase late in the week and especially next weekend as gulf moisture is brought into the region by strong, deep southwest upper flow resulting from the large scale amplification. Precipitation amounts will depend primarily on what falls in the final couple days of the period. && .SHORT TERM...Tonight and Monday Issued at 253 PM CDT Sun May 12 2019 Expect generally quiet conditions through Monday. Radar at 19Z showed no sprinkles or light showers in the area, but it is possible that a few could still develop this afternoon. Clouds that developed during the day should dissipated late this afternoon or this evening with loss of daytime heating. Temperatures are expected to fall into the 30s across the area tonight. This, combined with light winds and mostly clear skies, should allow for the development of frost during the night. The frost should be most prevalent in areas north of Highway 29. Surface high pressure should remain across Wisconsin on Monday. Would expect some cumulus development during the day, but hires models from this morning were showing much less shower activity than today so have opted to keep the forecast dry for this part of the state. Locations well inland from Lake Michigan should see high temperatures in the 60s. .LONG TERM...Monday Night Through Sunday Issued at 253 PM CDT Sun May 12 2019 A weak anticyclone will slowly shift off to the southeast of the area Monday into Tuesday. A weak cold front and mid-level shortwave will approach the area Tuesday, and cross the region Tuesday night into early Wednesday. Large scale forcing with the shortwave looks to be rather weak, and the timing of arrival of the features in the area is such that they won't benefit from diurnal destabilization. Expect just scattered showers and isolated thunderstorms to accompany them through the region. Precipitation is possible again Thursday as another shortwave crosses the region. A frontal boundary will likely set-up near the area by Friday, and persist into the weekend. During this time frame, highly confluent upper flow will cause an anticyclone to build southeast across Ontario. At the same time, a complex cyclone is expected to evolve in the western Plains near the deepening upper trough over the Desert Southwest. Easterly flow across the cold Great Lakes will favor the frontal boundary settling south of the area as it strengthens. If that happens, another cool and wet period is likely next weekend as southwest upper flow drives gulf moisture over the boundary. No substantial changes were necessary to the standard forecast initialization grids generated from a broad based blend of guidance products. && .AVIATION...for 00Z TAF Issuance Issued at 619 PM CDT Sun May 12 2019 Diurnally driven cumulus clouds will dissipate across central and north-central Wisconsin this evening, leaving mid and high level clouds during the evening hours into Monday morning. Mostly sunny skies and VFR conditions will continue through Monday as high pressure remains in control across the Great Lakes region with light winds. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....MG LONG TERM......Skowronski AVIATION.......Kurimski
Hazardous weather outlook, May 12, 2:55 PM CDT, 6 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 255 PM CDT Sun May 12 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-132000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 255 PM CDT Sun May 12 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Areas of frost are expected across central and east-central Wisconsin tonight, and near freezing temperatures are likely across the north. Any cold-sensitive plants for the upcoming growing season should be protected to ensure they are not damaged by the cold and frost. .DAYS TWO THROUGH SEVEN...Monday through Sunday There is a slight chance of thunderstorms Tuesday afternoon into Tuesday evening. None of these storms are expected to be severe. Periodic thunderstorm chances return late in the week and continue into the upcoming weekend. It is too early to determine any of these storms will be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-132000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 255 PM CDT Sun May 12 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Sunday The probability for widespread hazardous weather is low. MG/Skowronski
Nearby
Frost Advisories in Wisconsin, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.